MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0930
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the ruby coil pusher assembly was damaged in multiple locations along its length.Conclusions: evaluation of the returned pusher assemblies revealed excessive kink damage along the length of each pusher.These damages were likely incidental and likely occurred during packaging for return.Due to the return packaging-related damage to each of the devices, the root cause of the reported failure could not be determined.However, if an rhv is not used, the introducer sheath may not remain properly aligned within the microcatheter hub.If an embolization coil is advanced while the introducer sheath is not properly aligned, offset coils winds may result.These offset coil winds may contribute to any resistance experienced or the inability to advance the coil into the microcatheter.The lantern mentioned in the complaint and the ruby coil embolization coils were not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-01149, 3005168196-2017-01150.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod8's and ruby coils.During the procedure, while attempting to advance a pod8 and two ruby coils out of their introducer sheaths and into the lantern delivery microcatheter (lantern), the technologist encountered resistance and was unable to advance the coils out of their introducer sheaths.Therefore, the pod8 and ruby coils were removed and the procedure was completed using new ruby coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6704512
Report Number3005168196-2017-01151
Device Sequence Number19349127
Product Code HCG
UDI-Device Identifier00814548012995
UDI-Public00814548012995
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/07/2025
Device Catalogue NumberRBY2C0930
Device Lot NumberF74856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2017
Initial Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR